Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

June 21, 2021Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jun 21, 2021, 6:44 PM CDT for Rapides Parish, Louisiana. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 6:44 PM CDT (23:44 UTC)
Expired
Jun 21, 2021, 8:00 PM CDT
In force
76 min
Issued by
NWS Lake Charles, LA

County Rapides Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2694 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2694 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

618 
WWUS84 KLCH 212344
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
644 PM CDT Mon Jun 21 2021
 
LAZ027-028-220100-
Vernon LA-Rapides LA-
644 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND EASTERN VERNON
PARISHES UNTIL 800 PM CDT...

At 644 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colfax to near Clifton to Kurthwood.
Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alexandria, Pineville, Glenmora, Boyce, Cheneyville, Alexandria
International Airport, Slagle, Hineston, Lena, Ball, Colfax,
Lecompte, Tioga, Timber Trails, Hutton, Esler Regional Airport,
Flatwoods, Otis, Elmer and Kingsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
      3139 9266 3147 9218 3131 9214 3130 9216
      3133 9219 3132 9223 3096 9221 3096 9233
      3100 9239 3095 9248 3089 9251 3088 9287
      3136 9328 3137 9303 3135 9295 3152 9272
TIME...MOT...LOC 2344Z 290DEG 17KT 3159 9268 3134 9282 3134 9314 

$$

Landreneau

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:55 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 21, 3:55 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
355 PM CDT Mon Jun 21 2021

.DISCUSSION...
.SHORT TERM (Today through 12Z Thursday)...

Showers and thunderstorms will persist throughout the area into
tonight. With loss of daytime heating, additional development
early in the night will be limited. Winds for outer offshore areas
will remain elevated until sunset which has prompted an extension
to the Small Craft Exercise Caution until 7:00 PM CDT Monday.

In the early morning hours on Tuesday, a front will approach the
area from the north and will stall out over our area. This will
bring thunderstorms as forced uplift from the front will sustain
development from its current location (over the Ark-La-Tx)
southeastward overnight. Patchy fog will be possible in the
morning throughout the area, however chances will diminish with
the arrival thunderstorms and passage of the front. The stalled
front will provide an environment for additional thunderstorm
development during the daytime hours on Tuesday. These storms as
well as the expected cloud cover will keep temperatures in the mid
to upper 80s during the daytime hours.

The lingering front will provide elevated chances for showers and
thunderstorms during the daytime on Wednesday as well. Chances
however will be lower overall with less cloud cover and higher
daytime temperatures.

55

.LONG TERM (Thursday through Monday)...

The region will remain along the eastern periphery of upper ridging
from Thursday into Friday. Tropical moisture will still be
sufficient for some sctd seabreeze induced showers or storms each
day, with the highest PoPs acrs the Atchafalaya Basin. Outside of
the cooling effects of any convection, temperatures will be hot,
with highs in the lower to middle 90s. Southerly winds will keep
dewpoints in the 70s, with minimum relative humidity values during
the aftns generally between 55 and 65 percent. This will yield heat
index values above 100 degrees, with a few spots possibly exceeding
advisory criteria of 108.

By the end of the week, an upper trough digging acrs the northern
and cntl plains will flatten and gradually weaken ridging aloft. The
pattern becomes increasingly amplified, and this could help to push
yet another weak front toward the area. Global models differ on the
evolution and placement of the trough, with the ECMWF cutting off a
low acrs the cntl CONUS, while the GFS/CMC maintain a trough feature
from the Great Lakes into the cntl CONUS. At the same time, a weak
inverted trough is fcst to cross the Gulf of Mexico, and this will
further enhance tropical moisture over the region. At any rate, an
increase in convective coverage can be expected over the weekend and
into early next week, with daytime temperatures near or just below
seasonal normals.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  84  71  93 /  80  50  10  40
LCH  76  87  75  93 /  80  80  30  50
LFT  75  86  75  91 /  90  80  30  60
BPT  74  89  75  93 /  80  70  30  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 AM CDT Tuesday for GMZ470-
     472-475.

     Small Craft Exercise Caution until 4 PM CDT this afternoon for
     GMZ450-452-455.

&&
Hazardous weather outlook, Jun 21, 3:57 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
357 PM CDT Mon Jun 21 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-222100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
357 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be expected to persist over
the area into the night. An arriving front from the north will lead
to high chances for thunderstorms in the early morning on Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to widespread showers and thunderstorms will develop along
a decaying frontal boundary Tuesday and Wednesday. Additional rounds
of scattered showers and thunderstorms will develop each afternoon
Thursday through Saturday with the highest probabilities across
southwest and south central Louisiana. While widespread severe
weather is not expected, some of these storms will have the potential
to produce gusty winds, torrential rain and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-222100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
357 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Exercise caution conditions will persist over the coastal waters
with southerly winds 15 to 20 knots continuing mainly over the
coastal waters from High Island to Cameron 0-60nm.

Scattered showers and thunderstorms will be expected to persist over
the area into the night. An arriving front from the north will lead
to high chances for thunderstorms in the early morning on Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous showers and thunderstorms are anticipated
through Wednesday, with activity becoming more widely scattered
through the end of the week. Stronger storms will be capable of
producing locally higher winds and seas, torrential rain and
frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

55

In the hours before

Special weather statement, Jun 21, 12:48 PM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1248 PM CDT Mon Jun 21 2021

LAZ031-211830-
Allen LA-
1248 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALLEN PARISH UNTIL 130 PM
CDT...

At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harmony, or near Mittie, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oakdale, Oberlin, Elizabeth, Mittie, Allen Parish Airport, Harmony
and Bond.

LAT...LON 3072 9260 3068 9260 3051 9292 3060 9300
      3060 9298 3066 9298 3089 9277 3089 9275
TIME...MOT...LOC 1748Z 230DEG 15KT 3062 9292

24
Special weather statement, Jun 21, 2:29 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
229 PM CDT Mon Jun 21 2021

LAZ027-030-031-212015-
Allen LA-Beauregard LA-Vernon LA-
229 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD...
SOUTHEASTERN VERNON AND NORTH CENTRAL ALLEN PARISHES UNTIL 315 PM
CDT...

At 228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tulla, or near De Ridder, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
De Ridder, Sugartown, Grant, Tulla, Cravens and Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3067 9322 3081 9334 3107 9304 3080 9285
TIME...MOT...LOC 1928Z 232DEG 15KT 3079 9322

24
Special weather statement, Jun 21, 2:51 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
251 PM CDT Mon Jun 21 2021

TXZ259-260-212015-
Northern Newton TX-Northern Jasper TX-
251 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON AND EAST
CENTRAL JASPER COUNTIES UNTIL 315 PM CDT...

At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Roganville, or 7 miles south of Jasper, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jasper, Newton, Magnolia Springs, Jamestown, Roganville and
Farrsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3068 9399 3084 9410 3105 9384 3083 9365
TIME...MOT...LOC 1951Z 232DEG 15KT 3081 9396

24
Special weather statement, Jun 21, 3:45 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
345 PM CDT Mon Jun 21 2021

LAZ044-045-052>055-212130-
Lower St. Martin LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-
345 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...SOUTHEASTERN
LAFAYETTE...NORTH CENTRAL ST. MARY...NORTHEASTERN VERMILION AND
CENTRAL ST. MARTIN PARISHES UNTIL 430 PM CDT...

At 345 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Belle River to near Lake Fausse
Pointe to near Abbeville. Movement was northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lafayette, New Iberia, Abbeville, Scott, Franklin, St. Martinville,
Jeanerette, Belle River, Broussard, Youngsville, Baldwin, Erath,
Delcambre, Maurice, Loreauville, Lydia, Acadiana Regional Airport,
Jefferson Island, Sorrel and Coteau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2972 9132 2990 9176 2994 9222 3024 9213
      3019 9159 3014 9147 3013 9146 3011 9147
      3010 9146 3010 9139 3006 9137 3006 9127
      3003 9124 3004 9122 3001 9123 3000 9126
      2998 9126 2992 9123 2990 9121 2986 9119
TIME...MOT...LOC 2045Z 213DEG 18KT 2984 9134 2999 9170 3002 9208

24
Special weather statement, Jun 21, 5:15 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
515 PM CDT Mon Jun 21 2021

TXZ259>262-212245-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-
515 PM CDT Mon Jun 21 2021

...SPECIAL WEATHER STATEMENT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kirbyville, moving east at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Kirbyville, Call, Old Salem, Trout Creek, Mt. Union and Bleakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 9370 3059 9369 3059 9371 3058 9373
      3056 9372 3054 9374 3051 9371 3049 9405
      3060 9408 3061 9407 3062 9408 3063 9406
      3064 9405 3066 9407 3066 9409 3069 9409
TIME...MOT...LOC 2215Z 259DEG 14KT 3061 9396

Jones
Special weather statement, Jun 21, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
644 PM CDT Mon Jun 21 2021

LAZ027-028-220100-
Vernon LA-Rapides LA-
644 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND EASTERN VERNON
PARISHES UNTIL 800 PM CDT...

At 644 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colfax to near Clifton to Kurthwood.
Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alexandria, Pineville, Glenmora, Boyce, Cheneyville, Alexandria
International Airport, Slagle, Hineston, Lena, Ball, Colfax,
Lecompte, Tioga, Timber Trails, Hutton, Esler Regional Airport,
Flatwoods, Otis, Elmer and Kingsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
      3139 9266 3147 9218 3131 9214 3130 9216
      3133 9219 3132 9223 3096 9221 3096 9233
      3100 9239 3095 9248 3089 9251 3088 9287
      3136 9328 3137 9303 3135 9295 3152 9272
TIME...MOT...LOC 2344Z 290DEG 17KT 3159 9268 3134 9282 3134 9314

Landreneau

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:02 AM CDTSpecial Weather StatementLCHCalcasieu43 min
Jun 21, 10:04 AM CDTSpecial Marine WarningLCH56 min
Jun 21, 10:35 AM CDTSpecial Weather StatementLCHAcadia, Evangeline, Saint Landry40 min
Jun 21, 10:44 AM CDTSpecial Marine WarningLCH46 min
Jun 21, 12:48 PM CDTSpecial Weather StatementLCHAllen42 min
Jun 21, 1:23 PM CDTSpecial Marine WarningLCH37 min
Jun 21, 2:08 PM CDTSpecial Marine WarningLCH45 min
Jun 21, 2:29 PM CDTSpecial Weather StatementLCHVernon46 min
Jun 21, 3:45 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin45 min
Jun 21, 6:23 PM CDTFlash Flood WarningLCHAcadia, Allen, Evangeline, Saint Landry3 hr
Jun 21, 2:51 PM CDTSpecial Weather StatementLCHJasper24 min
Jun 21, 5:15 PM CDTSpecial Weather StatementLCHJasper30 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.